MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0642-395-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the fiber was connected, it broke when the physician stepped on the pedal.No patient injuries were reported.
 
Event or Problem Description
It was reported that after the fiber was connected, it broke when the physician stepped on the pedal.The procedure was completed with another fiber.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the returned device underwent a thorough analysis.A partial piece of the fiber was returned.Visual examination identified that the distal area of the fiber with the exposed glass tip was not received.The fiber body was observed to be broken.The fiber connector did not exhibit any defects.The fiber was functionally tested and the aiming beam was observed at the break location.With all the available information, boston scientific concludes that the reported observation of fiber break was confirmed as visual examination identified the fiber body to be broken.It is probable that the procedural handling of the device during set-up, may have contributed to the fiber break.Based on these observations, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SLIMLINE EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15628668
Report Number2124215-2022-42165
Device Sequence Number14155489
Product Code GEX
UDI-Device Identifier17290109140183
UDI-Public17290109140183
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number0642-395-01
Device Catalogue Number0642-395-01
Device Lot Number0044641019
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2022
Supplement Date Received by Manufacturer10/20/2022
11/16/2022
01/26/2023
09/21/2023
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/07/2022
12/08/2022
02/17/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown